Drugs and Herb Interaction Check

  1. Registered User
    tatortodd's Avatar
    Join Date
    Mar 2003
    Location
    Texas
    Age
    41
    Posts
    341
    Rep Power
    310

    Drugs and Herb Interaction Check


    I found this link at massmonsterz.com, and thought I'd check it out for myself.

    Obviously, I don't take these all at the same time or same day, but here is the items I had checked for interaction with each other, with food, and with alcohol.

    Acetaminophen
    Aspirin
    Claritin
    Diphenhydramine Oral
    Echinacea
    Glucosamine
    Glucosamine Hydrochloride
    Glucosamine Sulfate
    L-Carnitine
    Loperamide
    Magnesium Oxide
    Melatonin
    Motrin IB
    Naproxen
    Pseudoephedrine
    Vitamin B Complex
    Vitamin C

    Here were the 5 possible interactions it found:
    ----------------------------------------------------------------------
    ASPIRIN may interact with IBUPROFEN (in Motrin IB)

    Ibuprofen is broken down by the liver and removed from the body in the urine. If this happens too quickly, then potentially less ibuprofen would be available for the body to use and blood levels could become too low. This could make ibuprofen less effective. Aspirin may cause ibuprofen to be broken down at a faster rate than normal. Based on information from a number of studies, this does not appear to have a significant impact on the therapeutic effect of ibuprofen. However, both of these drugs can cause stomach irritation and may potentially damage the lining of the stomach. The risk of experiencing these side effects may be increased when aspirin and ibuprofen are taken at the same time. You may want to ask your healthcare provider about this potential interaction if you think you are having problems.

    This interaction is poorly documented and is considered minor in severity.

    ----------------------------------------------------------------------

    ASPIRIN may interact with NAPROXEN

    Naproxen is broken down by the liver and removed from the body in the urine. If this happens too quickly, then potentially less naproxen would be available for the body to use and blood levels could become too low. This could make naproxen less effective. Aspirin may cause naproxen to be broken down at a faster rate than normal. Based on information from a number of studies, this does not appear to have a significant impact on the therapeutic effect of naproxen. However, both of these drugs can cause stomach irritation and may potentially damage the lining of the stomach. The risk of experiencing these side effects may be increased when aspirin and naproxen are taken at the same time. You may want to ask your healthcare provider about this potential interaction if you think you are having problems.

    This interaction is poorly documented and is considered minor in severity.

    ----------------------------------------------------------------------

    NIACIN (in Vitamin B Complex) may interact with ASPIRIN

    Although the cause of this potential interaction is not clearly understood, aspirin may cause blood levels of niacin (also referred to as "nicotinic acid") to be increased. Based on information from one study involving a small number of healthy people who used aspirin while taking niacin, this interaction does not cause any harmful effects. At this time, a change in therapy does not appear to be necessary. You may want to ask your healthcare provider about this potential interaction if you think you are having problems.

    This interaction is poorly documented and is considered minor in severity.

    ----------------------------------------------------------------------

    ALCOHOL may interact with ACETAMINOPHEN

    Both alcohol (ethanol) and acetaminophen can cause damage to the liver. The risk of experiencing liver damage may be increased when alcohol and acetaminophen are used together. This potential interaction is more likely to occur when alcohol is combined with high doses of acetaminophen, or when alcohol and acetaminophen are both used daily over a long period of time. People who consume three or more alcoholic drinks per day should avoid using high doses of acetaminophen or avoid using acetaminophen on a regular basis. Discuss this potential interaction with your healthcare provider at your next appointment, or sooner if you think you are having problems.

    This interaction is poorly documented and is considered moderate in severity.

    ----------------------------------------------------------------------

    ALCOHOL may interact with ASPIRIN

    Both aspirin and alcohol (ethanol) can cause stomach irritation and may potentially damage the lining of the stomach. In some cases, this damage may be so severe that it causes a bleeding ulcer. When aspirin and alcohol are used at the same time, the risk of developing a bleeding ulcer may be increased for up to 36 hours after the dose of aspirin is taken. To minimize this risk, avoid using aspirin for 12 hours after alcohol has been consumed. If it is not possible to allow this much time to pass, consider using either enteric-coated aspirin, extended-release aspirin, or a buffered, effervescent aspirin product. You may want to ask your healthcare provider about this potential interaction if you think you are having problems.

    This interaction is poorly documented and is considered minor in severity.
    ----------------------------------------------------------------------

    ~Todd

  2. Registered User
    Iron Warrior's Avatar
    Stats
    6'0"  265 lbs.
    Join Date
    Feb 2003
    Posts
    5,329
    Rep Power
    13066

    Wow, that kicks ass Tator, thanks for the link
  3. Registered User
    Cogar's Avatar
    Join Date
    Sep 2003
    Location
    Within 3 miles of my favorite gym.
    Posts
    387
    Rep Power
    327

    As a side comment, it is best to avoid aspirin, acetaminophen, and ibuprofen anyway since they are COX (cyclooxygenase) inhibitors. Long story short, they reduce protein synthesis.
    •   
       

  4. Registered User
    tatortodd's Avatar
    Join Date
    Mar 2003
    Location
    Texas
    Age
    41
    Posts
    341
    Rep Power
    310

    I didn't know that. Thanks.

    For aches and pains, I like Naproxen better.

    However, not taking Excedrin (Acetaminophen, Aspirin, and caffeine) at the onset of a headache usually staves off nausea. Long story short, nausea leads to decreased protein synthesis because I either can't eat, throw up, or both.

    ~Todd
  5. Registered User
    my2sense's Avatar
    Join Date
    Dec 2003
    Posts
    10
    Rep Power
    136

    does Diphenhydramine (oral antihistamine) have any detrimental effect on protein synthesis, t-levels, or anything of the sort?
  6. Registered User
    Cogar's Avatar
    Join Date
    Sep 2003
    Location
    Within 3 miles of my favorite gym.
    Posts
    387
    Rep Power
    327

    Originally posted by my2sense
    does Diphenhydramine (oral antihistamine) have any detrimental effect on protein synthesis, t-levels, or anything of the sort?
    Diphenhydramine is Benadryl, isn't it? I haven't heard anything along those lines, although someone else might have.
  •   

      
     

Similar Forum Threads

  1. Replies: 30
    Last Post: 01-26-2007, 03:09 PM
  2. Sesathin and THC interaction:
    By motiv8er in forum Supplements
    Replies: 39
    Last Post: 04-05-2005, 10:16 PM
  3. Hot NEW DRUG, and how it promises the world!
    By jminis in forum General Chat
    Replies: 21
    Last Post: 12-16-2004, 06:01 PM
  4. Diet and training in check, but not gaining?
    By z28man in forum Anabolics
    Replies: 7
    Last Post: 11-02-2004, 09:41 PM
  5. Any problems with mixing these drugs and PH
    By Funny Monkey in forum Anabolics
    Replies: 5
    Last Post: 09-20-2004, 05:36 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Log in

Log in